Thunderstorm Wind, Salt Lake
- When
- May 19, 5:06 PM MST
- Where
- Salt Lake County, (Slc)salt Lake City
- Measured
- 71 kt (82 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.717, -111.917
At Salt Lake International Airport.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at May 19, 1:50 PM MST, 3 hours 16 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
250 PM MDT FRI MAY 19 2006
.SYNOPSIS...MOISTURE OVER THE AREA THIS EVENING WILL BE REPLACED BY
A DRIER SOUTHWEST FLOW OVER THE WEEKEND AHEAD OF A PACIFIC TROUGH
THAT WILL ARRIVE SUNDAY NIGHT AND MONDAY.
&&
.DISCUSSION...NORTHERN UTAH CONVECTION WAS SUPPRESSED THIS MORNING
UNDER THE INFLUENCE OF COOL OUTFLOW AIR THAT SPREAD INTO THE AREA
OVERNIGHT FROM IDAHO CONVECTION. RESULT HAS BEEN PLENTY OF SUNSHINE
AND CONVECTION NOW GETTING STARTED OVER THE NORTH. SOME CELLS HAVE
ALREADY PRODUCED NEARLY .50 INCH OF RAIN AND SMALL HAIL. MORE OF
THE SAME EXPECTED THROUGH THE REST OF THE EVENING. HAVE ISSUED URBAN
AND SMALL STREAM FLOOD ADVISORY FOR PORTION OF WASATCH FRONT...AND
WILL CONTINUE TO MONITOR FOR SIMILAR CONDITIONS THROUGH THE NEXT FEW
HOURS. HAVE CONTINUED FLOOD WATCH ON LOGAN RIVER WHICH IS ALREADY AT
BANKFUL...BUT WILL NOT GO TO WARNING UNLESS RADAR INDICATES RAIN
DEVELOPING IN THAT AREA.
SOUTHERN UT CONVECTION GOT STARTED EARLIER THIS MORNING...BUT IS
WEAKENING TO LIGHT RAIN SHOWERS WITH JUST A FEW EMBEDDED
THUNDERSTORMS.
A WEAKENING SHORT WAVE TROUGH ALONG THE CA COAST THIS AFTERNOON WILL
EJECT NORTHWARD INTO THE PACNW SAT WITH A RESULTING INCREASE IN
SOUTHWEST FLOW OVER UT. MODELS ARE CONSISTENT IN SHOWING STEEP DROP
IN PRECIPITABLE WATER VALUES AND RH...SO EXPECT MUCH LESS AREAL
COVERAGE IN AFTERNOON CONVECTION SATURDAY THAN TODAY. MAIN TROUGH
REMAINS FAR ENOUGH WEST THAT WINDS ON SATURDAY WILL NOT BE STRONG
ENOUGH FOR RED FLAG CONDITIONS. WITH FEWER CLOUDS AND WINDS TO MIX
THE ATMOSPHERE...MAX TEMPS SHOULD BE WARMER AGAIN ON
SATURDAY...ESPECIALLY OVER THE NORTH.
WINDS WILL INCREASE ON SUNDAY FOR ANOTHER WELL MIXED WARM DAY.
CONVECTION LIMITED TO THE MOUNTAINS AT MOST.
WELL DEFINED TROUGH WITH COLD FRONT FROM THE WEST WILL PUSH THROUGH
THE AREA MONDAY WITH WIDESPREAD PRECIPITATION THREAT. THIS MIGHT BE
THE HIGHEST THREAT DAY FOR FLOODING ON THE LOGAN RIVER DUE TO RAIN.
SIGNIFICANT COOLING BEHIND THIS FRONT WILL DECREASE MELT RATES OF
REMAINING SNOW. MODELS SIMILAR WITH THIS TROUGH SO CONFIDENCE IS
HIGH IN BRINGING AN END TO THE EXTENDED HEAT WAVE ON MONDAY.
REST OF THE WEEK SHOWS GRADUAL REBOUND TO AVERAGE OR SLIGHTLY ABOVE
AVERAGE TEMPERATURES WITH MINIMAL PRECIP THREAT UNTIL FRIDAY WHEN
ANOTHER TROUGH DROPS INTO THE WEST.
&&
.AVIATION...WITH CONVECTION EXPECTED TO CONTINUE IN AND NEAR THE
SALT LAKE VALLEY...EXPECT PERIODS OF ERRATIC WINDS THROUGH ABOUT
04Z. OVERALL...LAKE BREEZE CONDITIONS WILL CONTINUE INTO EARLY
EVENING...BUT BRIEF PERIODS OF SOUTHERLY WINDS ARE POSSIBLE.
&&
.HYDROLOGY...SNOWMELT HAS MANY RIVERS/STREAMS RUNNING HIGH WITH THE
LOGAN RIVER ABOVE BANKFUL. LOCALLY HEAVY RAIN THIS EVENING WILL HAVE
TO BE WATCHED CLOSELY AND COULD INCREASE FLOWS IN BASINS HIT BY
THESE STORMS. LOGAN RIVER IS NOT CURRENTLY EXPECTED TO REACH FLOOD
STAGE UNLESS RAINFALL OCCURS IN THE DRAINAGE.
&&
.FIRE WEATHER...FIRE WEATHER WATCH CANCELED FOR SATURDAY BUT ISSUED
FOR SUNDAY. INCREASING SOUTHERLY WINDS THIS WEEKEND COUPLED WITH
DRYING OF THE AIRMASS...COULD LEAD TO HAZARDOUS FIRE WEATHER
CONDITIONS OVER SOUTHERN UTAH. A FIRE WEATHER WATCH HAS BEEN ISSUED
FOR SOUTHWEST AND SOUTH CENTRAL UTAH FOR SUNDAY.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLOOD WATCH FOR UTZ001 - LOGAN RIVER IN CACHE COUNTY THROUGH
MONDAY.
FIRE WEATHER WATCH SUNDAY BELOW 7500 FT FOR FWX ZONES
435...437...439>441.
WY...NONE.
&&
DUNN/SMITH/STRUTHWOLFHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 645 AM MDT FRI MAY 19 2006 UTZ001>021-WYZ021-201300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-SOUTHWEST WYOMING- UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 645 AM MDT FRI MAY 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY CONTINUED MUCH ABOVE NORMAL TEMPERATURES WILL KEEP THE HIGH ELEVATION SNOW MELT AT AN ACCELERATED PACE. THIS HEAVY RUNOFF WILL KEEP RIVERS AND STREAMS UP NORTH RUNNING NEAR BANKFULL. SOME FLOODING COULD DEVELOP ALONG THE LOGAN RIVER...ESPECIALLY IF RAIN FROM SHOWERS AND THUNDERSTORMS FALLS ON THE DRAINAGE. A FLOOD WATCH HAS BEEN ISSUED FOR THE LOGAN RIVER IN CACHE COUNTY. SEE THE LATEST SLCFFASLC FOR DETAILS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY ABOVE NORMAL TEMPERATURES AND SNOWMELT RUNOFF WILL CONTINUE THROUGH THE WEEKEND. INCREASINGLY STRONG SOUTH WINDS ARE EXPECTED OVER THE WEEKEND AHEAD OF A PACIFIC COLD FRONT. HAZARDOUS FIRE WEATHER CONDITIONS RESULTING FROM STRONG WINDS AND LOW HUMIDITIES ARE POSSIBLE. MUCH COOLER CONDITIONS ARE THEN EXPECTED TO DEVELOP BY MID-WEEK AS A PACIFIC AIRMASS MOVES INTO THE GREAT BASIN. TEMPERATURES WILL FALL TO NORMAL OR BELOW NORMAL FOR LATE MAY ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
512 PM MDT FRI MAY 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND GST SALT LAKE CITY 40.78N 111.93W
05/19/2006 M71 MPH SALT LAKE UT ASOS
&&
DBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
527 PM MDT FRI MAY 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM TSTM WND GST SALT LAKE CITY 40.78N 111.93W
05/19/2006 M75 MPH SALT LAKE UT ASOS
&&
DBThe Salt Lake City radar (KMTX), 75 km away, was scanning. The volume nearest the first event began at 00:06 UTC.
1 thunderstorm wind. Local standard time, as filed.
At Salt Lake International Airport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2006Every state in 2006This day in weather historyWarnings in Utah, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506835.